Lacey Township teen overdoses on new synthetic drug known as 'N-Bomb'

The federal agency is assisting Lacey police with its investigation into the drug known as "N-Bomb" after a teenager there nearly died from it. (4/28/14)

LACEY TOWNSHIP - A synthetic drug that has reportedly killed people across the country has made its way into the hands of New Jersey teens, according to the FBI.

The federal agency is assisting Lacey police with their investigation into the drug known as "N-Bomb" after a teenager there nearly died from it.

The drug is similar to LSD and causes hallucinations. Lacey police say they saw it for the first time last week when a handful of teens got a hold of it. The drug caused one teen's organs to begin to shut down as he overdosed.  

READ MORE: New Jersey Top Stories

The FBI believes the drug was purchased online. The agency has stepped in to help track the supplier.

"It's very frightening as a community and as a state that this is that readily available," says Lacey Police Chief David Paprota. "Especially the ages we're talking - 15-, 16-, 17-year-old kids."

The hallucinogenic drug comes on sheets of blotter paper similar to those used for LSD. It is placed under the tongue or on the gums.  The drug can also be snorted or injected. Paprota warns that using "N-Bomb" even once can cause death.  

Police have issued a warning to parents through the school system about the dangers of the drug, including the potential for seizures, kidney damage and organ failure.

"It's something that needs to be taken extremely seriously, and looked at as literally playing Russian roulette," Paprota says. "You don't know that that drug you're taking, whether it's going to kill you or not."

Officials believe the overdose incident was isolated to a small group of teens, but they are encouraging parents to talk with kids about the extremely dangerous drug.

advertisement | advertise on News 12

advertisement | advertise on News 12